Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 4, NWS Buffalo, NY

March 29, 20204 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Mar 29, 2020, 2:41 PM EDT for 4 counties in New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2020, 2:41 PM EDT (18:41 UTC)
Expired
Mar 29, 2020, 3:45 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 12:05 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS51 KBUF 291841
SVRBUF
NYC037-051-055-069-291945-
/O.NEW.KBUF.SV.W.0004.200329T1841Z-200329T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
241 PM EDT Sun Mar 29 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  North central Livingston County in western New York...
  Monroe County in western New York...
  Eastern Genesee County in western New York...
  Northwestern Ontario County in western New York...

* Until 345 PM EDT..

* At 241 PM EDT, severe thunderstorms were located along a line
  extending from near Albion to near Batavia, moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
  Hilton, Webster, Fairport and Brighton.

 This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 47 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4288 7809 4314 7800 4339 7799 4341 7797
      4339 7775 4328 7754 4332 7737 4316 7738
      4295 7737
TIME...MOT...LOC 1841Z 252DEG 45KT 4327 7816 4293 7819 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

Hitchcock
3 follow-up statements
150 
WWUS51 KBUF 291900
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
300 PM EDT Sun Mar 29 2020

NYC037-051-055-069-291945-
/O.CON.KBUF.SV.W.0004.000000T0000Z-200329T1945Z/
Livingston NY-Monroe NY-Genesee NY-Ontario NY-
300 PM EDT Sun Mar 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL LIVINGSTON...MONROE...EASTERN GENESEE AND
NORTHWESTERN ONTARIO COUNTIES...

At 259 PM EDT, severe thunderstorms were located along a line
extending from Hamlin Beach State Park to near Churchville, moving
east at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brockport, Spencerport, Rochester, Greece, Irondequoit, Chili, 
Brockport, East Rochester, Hilton, Webster, and Brighton.

 This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 47 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4288 7809 4314 7800 4339 7799 4341 7797
      4339 7775 4328 7754 4332 7737 4316 7738
      4295 7737
TIME...MOT...LOC 1859Z 265DEG 45KT 4336 7797 4307 7788 

HAIL...0.88IN
WIND...60MPH
 
$$

Hitchcock
628 
WWUS51 KBUF 291922
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
322 PM EDT Sun Mar 29 2020

NYC037-051-055-069-291945-
/O.CON.KBUF.SV.W.0004.000000T0000Z-200329T1945Z/
Livingston NY-Monroe NY-Genesee NY-Ontario NY-
322 PM EDT Sun Mar 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL LIVINGSTON...SOUTHERN MONROE...SOUTHEASTERN GENESEE
AND NORTHWESTERN ONTARIO COUNTIES...

At 322 PM EDT, a severe thunderstorm was located near Le Roy, or 11
miles northwest of Geneseo, moving east at 55 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rochester, East Rochester, Fairport, Brighton, Henrietta, Penfield,
Le Roy, Avon, Victor and Honeoye Falls.

 This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 46 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4297 7806 4320 7738 4316 7738 4295 7737
      4288 7809
TIME...MOT...LOC 1922Z 248DEG 46KT 4293 7793 

HAIL...0.88IN
WIND...60MPH
 
$$

Apffel
367 
WWUS51 KBUF 291944
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
344 PM EDT Sun Mar 29 2020

NYC037-051-055-069-291948-
/O.EXP.KBUF.SV.W.0004.000000T0000Z-200329T1945Z/
Livingston NY-Monroe NY-Genesee NY-Ontario NY-
344 PM EDT Sun Mar 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LIVINGSTON...
SOUTHERN MONROE...SOUTHEASTERN GENESEE AND NORTHWESTERN ONTARIO
COUNTIES WILL EXPIRE AT 345 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.

LAT...LON 4297 7806 4320 7738 4316 7738 4295 7737
      4288 7809
TIME...MOT...LOC 1938Z 252DEG 45KT 4299 7767 

$$

Apffel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 12:49 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 29, 12:49 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 PM EDT Sun Mar 29 2020

.SYNOPSIS...
A cold front will sweep east across the area this afternoon and
early evening, with a line of showers and thunderstorms. A few of
these storms may produce isolated damaging winds, especially across
Western NY. Colder air will move back into the region tonight and
Monday with occasional showers, which may mix with a little wet snow
Monday night. A few widely scattered showers cannot be ruled out
Tuesday and Tuesday night, then drier and warmer weather will
return late in the week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Radar imagery showing most of the steady warm advection forced rain
over the eastern Lake Ontario region early this afternoon. This rain
will continue to move northeast and away from our region. Meanwhile,
a few widely scattered showers are found across Western NY. Visible
satellite imagery showing clouds thinning over and just upstream of
Western NY. The brief period of thinner clouds will allow for some
diurnal heating, which will combine with warm/moist advection to
support modest destabilization across Western NY just ahead of a pre-
frontal trough.

Latest high-res model guidance suggests a broken band of convection
will develop over or just west of Western NY early this afternoon
along the pre-frontal trough. This line of convection will then
sweep east across the area through the remainder of the afternoon.
SPC has introduced a Slight Risk of severe weather for Western NY,
and this seems reasonable given recent model and observational
trends. Strong shear will be in place, with the main uncertainty
revolving around sufficient instability developing. In this strongly
forced environment it will not take much, just 500-800J/kg of MLCAPE
would be sufficient. Veering wind profiles become largely
unidirectional by the time the convective line gets here, so the
main risk will be isolated damaging winds with any short line
segments that develop.

By late afternoon or early evening the convective line will move
into the western Finger Lakes and points southeast of Lake Ontario.
The warm sector will be narrowing by this time as the cold front
begins to catch up to the warm front. Eventually the convective line
will run out of surface based instability, resulting in a rapid
weakening with any remaining convective elements becoming elevated
and rooted above the boundary layer, ending the convective wind
risk.

In addition, it will become rather windy this afternoon and evening.
A southerly low level jet in excess of 50 knots will work across the
eastern Lake Ontario region this afternoon. This will produce a
brief period of enhanced downslope winds along the northward facing
slopes of the Tug Hill Plateau, with gusts of 45 mph possible. Gusty
southwest winds will also develop across western New York during the
afternoon and evening with the approach of the surface cold front,
with the strongest synoptic scale winds starting after the potential
convective line crosses the area. Latest point soundings suggest
lapse rates may steepen sufficiently to allow for boundary layer
mixing for just a few hours during the late afternoon and early
evening, when winds may gust to 50 mph. With this in mind, issued a
Wind Advisory for the Niagara Frontier, where the greatest wind
potential will be found. It will remain windy overnight, especially
northeast of Lake Erie, with wind gusts of 30-40 mph once the
stronger early evening winds diminish.

Expect temperatures to soar briefly during the early to mid
afternoon, with highs well into the 60s for most areas, with lower
70s a possibility across western New York away from the cooling
influences of the lakes. The eastern Lake Ontario region will see
highs in the 55-60 degree range.

The cold front will clear the eastern Lake Ontario region early this
evening, with any lingering showers and thunderstorms moving east of
the area. A few scattered showers may continue through the evening
behind the cold front. Later tonight and Monday showers will
increase in coverage as deep wrap around moisture and forcing arrive
from the closed upper level low. The system will become nearly
vertically stacked by early Monday morning, with the low tracking
slowly east across southern Ontario to near the Thousand Islands
region by Monday evening. The best coverage of showers will be found
east of Lakes Erie and Ontario as limited lake instability develops,
and more importantly upslope flow increases. Temperatures will be
much cooler Monday, with highs in the mid 40s at lower elevations
and around 40 across higher terrain.

Showers will continue Monday night in moist/cyclonic flow as the
vertically stacked low moves ESE across New England. Boundary layer
temperatures will become cool enough Monday night to support some
wet snow mixing in across higher terrain at first, and possibly
across lower elevations after midnight. There may be some very
minor, slushy accumulations on the hills. Lows will reach the mid to
upper 30s at lower elevations, and lower 30s on the hills.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
An upper level low off the New England coast will gradually merge
with an approaching shortwave and form a broad and weak low across
New England and the lower Great Lakes. Our region will mainly be
underneath this feature, and the weak flow aloft associated with
this system will not provide much in the way of dynamic lift. It
will maintain mainly cool and cloudy conditions Tuesday and
Wednesday since lots of low level moisture will remain locked in
place. 850 mb temperatures will average -3c to -6c during the
period, which will hold daytime highs in the lower to mid 40s on
Tuesday. There also may be some showers or drizzle Tuesday and
Tuesday night, mainly due to the low level moisture and modest
upsloping. A few wet snowflakes may be mixed in across higher
terrain. Wednesday will be slightly warmer since there will be a few
breaks of sun late in the day as a surface ridge begins to build in
from central Canada.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
There is good model agreement that a mainly dry pattern will develop
late next week. A broad upper level low is forecast to split into
two, but this trough axis will remain to our north and east.
Meanwhile, an elongated area of surface high pressure will gradually
build into our region from the west on Thursday and Friday. This
will result in dry weather and slightly above normal temperatures
Thursday and Friday.

An upper level ridge axis across our region Friday night will very
gradually make its way eastward. Eventually, a weak cold front
associated with low pressure tracking into northern Ontario province
will move across the area, but there is very poor model agreement
timing this frontal passage. The 06Z GFS is notably faster than the
00Z ECMWF (by around 36 hours) with the 00Z GEM roughly a
compromise. Forecast uses consensus timing which brings the front
through late Saturday. Either way, the front is quite weak, with
only a small chance of showers and slightly cooler weather behind
it. Highs over the weekend will generally be in the 50s, with 60
degrees possible on Saturday if the slower frontal timing verifies.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Steady rain ahead of a warm front east of Lake Ontario will continue
to move northeast and out of the area, with MVFR CIGS/VSBY improving
through mid afternoon. Meanwhile, a broken line of convection will
develop across Western NY early this afternoon, then sweep east
across the rest of the area through the mid to late afternoon,
reaching the eastern Lake Ontario region by early evening. The
heavier showers will produce brief MVFR/IFR conditions. A few
thunderstorms will also develop along this line, with thunder only
lasting for an hour or less at any one location given the narrow,
fast moving line. A few storms may contain strong, gusty winds.

Outside of the storms, it will also turn quite windy this afternoon
and early evening to the north of the Tug Hill Plateau, and also
across the Niagara Frontier with gusts of 35-40 knots for a few
hours. This includes KBUF, KIAG, and KART.

Following the convective line, there will be a lull in precipitation
through the first half of tonight with just a few scattered showers.
More widespread showers will develop again late tonight and continue
through Monday with areas of MVFR VSBY in the steadier showers. CIGS
will drop to MVFR at lower elevations, and IFR across higher
terrain.

Outlook...

Tuesday...VFR/MVFR with a chance of showers.
Thursday through Friday...Mainly VFR.

&&

.MARINE...
Southeast winds will become southwest later this afternoon and
evening behind a cold front that will sweep east across the region.
Small Craft Advisory conditions will continue areawide through the
rest of the afternoon and first half of tonight as the cold front
crosses the region. The moderate southwesterlies will continue on
Lake Erie through Monday, with Small Craft Advisory conditions
lasting through Monday evening. Winds will diminish late tonight and
Monday on Lake Ontario, although it will still be choppy even if
winds and waves drop below Small Craft criteria.

&&

.HYDROLOGY...
Rainfall so far have been in line with forecasts, with reports
of 0.75"-1.0" for the Southern Tier and 0.25"-0.50" elsewhere
so far. The convective line this afternoon will produce a brief
period of heavy rain, but will be moving too fast to add more
than another 0.25"-0.50" at most.

These rainfall amounts will result in some within-bank rises on
area rivers and creeks, but no flooding is expected. The rain
has been spaced out enough, with breaks between batches of rain,
to prevent any real flooding in poor drainage areas and small
streams.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 11 PM EDT this evening for NYZ001-002-
     010>012-085.
MARINE...Small Craft Advisory until 11 AM EDT Monday for LEZ020.
         Small Craft Advisory until 11 PM EDT Monday for LEZ040-041.
         Small Craft Advisory until 11 AM EDT Monday for
         LOZ030.
         Small Craft Advisory until 2 AM EDT Monday for LOZ043.
         Small Craft Advisory until 11 AM EDT Monday for LOZ042.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ044-045.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Apffel
LONG TERM...Apffel
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...Hitchcock
Hazardous weather outlook, Mar 29, 12:12 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1212 PM EDT Sun Mar 29 2020

NYZ003-004-013-014-019>021-301615-
Monroe-Wayne-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
1212 PM EDT Sun Mar 29 2020

...SEVERE THUNDERSTORM WATCH 76 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010>012-085-301615-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Southern Erie-
1212 PM EDT Sun Mar 29 2020

...SEVERE THUNDERSTORM WATCH 76 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-301615-
Northern Cayuga-Oswego-
1212 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

A line of gusty showers and scattered thunderstorms will sweep east
across the area late this afternoon. A few of these storms may
contain gusty winds and brief, heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-301615-
Jefferson-Lewis-
1212 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Southeast winds will become gusty today, especially along the north
facing slopes of the Tug Hill Plateau, Black River Valley, and near
Fort Drum. Winds may gust up to 45 mph at times.

A line of gusty showers and scattered thunderstorms will sweep east
across the area late this afternoon and early evening. A few of these
storms may contain gusty winds and brief, heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-301615-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1212 PM EDT Sun Mar 29 2020

...SEVERE THUNDERSTORM WATCH 76 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A line of gusty showers and scattered thunderstorms will sweep east
across the area this afternoon. There is a marginal risk that a few
of these storms may become severe, with isolated strong wind gusts
and locally higher waves.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-SLZ022-024-301615-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1212 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

A line of gusty showers and scattered thunderstorms will sweep east
across the area this afternoon. There is a marginal risk that a few
of these storms may become severe, with isolated strong wind gusts
and locally higher waves.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Mar 29, 2:08 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
208 PM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND GST     BUFFALO AIRPORT         42.94N  78.74W
03/29/2020  M68 MPH          ERIE               NY   ASOS

&&

EVENT NUMBER BUF2000721

KRA
Local storm report, Mar 29, 2:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     MARINE TSTM WIND BUFFALO                 42.88N  78.89W
03/29/2020  M54 MPH          LEZ041             NY   C-MAN STATION

&&

EVENT NUMBER BUF2000722

JLA
Local storm report, Mar 29, 2:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
221 PM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
03/29/2020  M49 MPH          CHAUTAUQUA         NY   C-MAN STATION

&&

EVENT NUMBER BUF2000723

KRA
Local storm report, Mar 29, 2:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
240 PM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     DEPEW                   42.91N  78.70W
03/29/2020                   ERIE               NY   SOCIAL MEDIA

            SIDING AND SIGNS DOWN AT WALDEN AND TRANSIT. TIME IS
            BASED ON RADAR.

&&

EVENT NUMBER BUF2000724

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:13 AM EDTWind AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more13 hr
Mar 29, 1:05 PM EDTSpecial Marine WarningBUF65 min
Mar 29, 1:24 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Niagara66 min
Mar 29, 1:27 PM EDTSpecial Marine WarningBUF93 min
Mar 29, 2:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming57 min
Mar 29, 2:37 PM EDTSpecial Marine WarningBUF83 min
Mar 29, 3:04 PM EDTSpecial Weather StatementBUFWyoming41 min
Mar 29, 3:10 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming50 min
Mar 29, 3:45 PM EDTSpecial Weather StatementBUFOntario30 min
Mar 29, 3:59 PM EDTSpecial Weather StatementBUFLivingston, Ontario46 min
Mar 29, 4:38 PM EDTSpecial Weather StatementBUFLivingston37 min
Mar 29, 4:53 PM EDTSpecial Weather StatementBUFAllegany37 min
Mar 29, 5:06 PM EDTSpecial Weather StatementBUFJefferson24 min
Mar 29, 5:11 PM EDTSevere Thunderstorm WarningBUFJefferson24 min
Mar 29, 7:41 PM EDTSpecial Weather StatementBUFJefferson34 min
Mar 29, 7:58 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.